MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81659
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, a perforation occurred at the left atrial appendage.The event was noted during the initial mapping phase of the left atrium, after a difficult transseptal puncture on a floppy fossa ovalis.The perforation led to a immediate blood loss and the issue was resolved by performing a sternotomy and stitching the appendage hole.The procedure was completed and the patient is in stable condition.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13826407
Report Number2030404-2022-00023
Device Sequence Number11878886
Product Code DRF
UDI-Device Identifier05414734305150
UDI-Public05414734305150
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberIBI-81659
Device Catalogue NumberIBI-81659
Device Lot Number7592661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/03/2022
05/06/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date05/05/2022
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale